Subscribe to MedHelp's free newsletter for Community Support, Experience, and Guidance.
Prozac and klonopin together
Common Questions and Answers about Prozac and klonopin together
After a recent check up my meds change. Has anyone had any experience with taking 40mg of Prozac, 100mg of wellbutrin AND 0.5MG of klonopin. Is it safe and or side effects.
Thanks all for you help and being new to this site.
The Prozac will take full affect in 4 to 6 weeks, with you seeing some improvement in a few weeks. The Klonopin will kick in within a few days, and these two medications work well together. You may want to ask your doctor about adding another dose of the Klonopin to help with your anxiety, other than that it's all about patience with the anti-depressant. This is the frustrating part...waiting. Just know that each day brings you closer to feeling better. I hope this helps. Take care.
Hi , I have just started taking 10mg of Prozacand 0.5 mg of Klonopin , I started the Klonopin first and it helped me sleep so much better at night but now that I have started taking the Prozac I am having troubles sleeping again with my anxiety . My question is this normal ?
ll alternate between the valerian and the Klonopin, and only on as as needed basis. I am trying to keep my prozac at 40 ml, as more than that does keep me awake at night.
I've nearly reached menopause, so maybe my good sleep of the long-ago past will some day return!
Sorry this is so lengthy, Dr. Rajput!
all drs love to push pills and you are on a new type of ssri med with cymbalta and the old prozac pills back in the olden days and i dont hear good things about the tricyclics. can cause eventaully strokes and other negative pills side effects. why are you on 2 anti depression meds. take one or the other. you need to be open and tell dr what you want not what he wants. trust me!!
I am able to live with my attacks (which can get really bad at times) and I actually have a fear of taking meds. I think the only thing I will take is a child's dose of tylenol only when I have a fever or migrane. I have discovered that taking Vitamin B Complex capsules have helped reduce my stress and anxiety levels. Also, I still love taking Flinstone vitamins, on top of the vit B complex. I feel great when I don't miss out in taking one a day.
i have had major anxiety for 4 yrs now to the point were i cant be elft alone again, and it is or i am letting it control my life i c drs i have just been switched or in the process of switching from paxil cr 50 mg daily to prozacand i take clonazepam. i c many take xanax. i have heard bad things about that. but i am wondering if prozac is a good med for really bad axiety and fears of dieing..everyday.
hitman it has nothing to do with the prozac. it is the klonopin w/d...i gaurentee it. start back on the prozacand get a taper schedule from ryan for the klonopin. treat them as 2 seperate issues. if you experience anxiety attribute it to the klonopin withdrawal and stay on the prozac.
this one i know about, you could say i am an expert. the hasty taper schedule is what caused ALL your symptoms not the prozac.
have been on ativan,,,since may had been o klonopin but felt depressed now im on prozac so im wondering if the klonopin is best for anxiety...my dr is willing yo try me on it again.Then a person told me that after being on prozac a few months they got hit with severe dizziness so Im not sure what is going on.At one point i was on Klonopin and ativan also as needed.
my doc just prescribed prozac, very low dose, have not picked uo script yet. has anyone taken these 2 meds together. iam afraid the prozac will make me more anxious. my anxiety is worse then my depresion, i think. anxiety paralizes me w/ fear.
some complain about when on the combo. Klonopin is mild and lasts longer while xanex hits much harder but wears off faster. In our experience, depending on what the drugs have been prescribed for truly one of if not the most important thing is first getting the meds you need or course but once you do that finding the right dosage...that, is the key. Wish you the best of luck....BTW I am NOT a Dr and only share my experience, any changes in meds, doses, etc should always go through your Dr.
I stopped Prozac, and my anxiety is under control now. I am currently taking .5 mg of Klonopin morning and night, and I am doing fine. Strangely, I do feel physically ill again (like when I was sick), but my anxiety is fine. My chest has been hurting all the time (GERD, chest pressure, and chest pain), and it doesn't seem to correlate at all with feelings of anxiety. The chest pressure and pain honestly feels cardiac related, but I've had that checked out thoroughly.
I went off the Prozacand switched over to Lexapro. This has helped a lot with my general anxiety, and my psychiatrist has given me klonopin to help with the occasional panic that pops up. Prozac is approved to treat panic disorder, but it tends to have an "uppity" effect compared other antidepressants - and this can exacerbate anxiety.
I am currently on 20 mg of prozacand .5 of xanax. The insomnia from the prozac is crazy. I have a prescription for trazadone but do not want to take because of the interaction with the prozac. Ive been reading about melatonin. Has anyone tried taking it for sleep? Did it help? And will the insomnia from prozac get better and how long would that take?
Ive recently become a member of this wonderful site, and it has been a Godsend in helping with my anxiety.
To start off, I developed extreme GAD with slight tendencies of OCD from nowhere "one day fine, then wammo next day ****"
I had all the physical anxiety..still have some of it, but much better now.
Its been about 2-3 months since it really hit, on my course of learning...
Also..forgot to add. My doc and I tried out Klonopin to see if a longer lasting benzo would work for me. I tried for 2 weeks and had to go back to xanax. The klonopin made me feel worse. I felt tired, out of it, no motivation, mental confusion. I absolutely hated it. So i dont know if maybe that has something to do with my heartbeat. Switching my meds around. And its also another reason why im scared to try the prozac.
Hi, I am new here, but wanted to share my story . . . Back in 2000 when i was 25 I had a nervous breakdown, all becuase I was not able to fall asleep. It was like I obsessed and worried about not being able to sleep and then it turned into a complete breakdown. I couldn't sleep, eat, work, do ANYTHING. I felt so completely horrible that I cried all the time and didn't know what was wrong with me. I thought I was never going to get better.
I went to another Dr who came recommended to me, and she wants me to also take Klonopinand start taking Prozac while tapering off Paxil. I am scared to do either. I finally went ahead and tried the Klonopin (.25) but have only taken it in the morning and twice a day as prescribed as I don't want to be addicited or a zombie.
When anxiety was really high after Prozac side effects began I took up to 3 pills per day and as side effects have lessened I currently take 1/2 of one pill (.25 mg) roughly twice per day as needed. Is there a reason why a short course of klonopin would be better than the Xanax I currently take? I appreciate any advice you can provide. My doctor did not mention klonopin to me although she did ask me to keep track of how muchxanax was needed to relieve the anxiety.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.